Please enable JavaScript to use this site.

HONOLULU BIENNIAL 2019 PUBLIC PROGRAMS

Mar 8, 2019 to May 5, 2019
THE HUB, Honolulu, HI
Public Programs
Event Schedule / Activities
List Calendar
Mar 26, 2019
04:00 PM
Round Table: Public Love
STORY / TELL: Morgan Thorson, choreographic mix-master and dance-maker based in Minneapolis sits with Taylour Chang, Director of Doris Duke Theatre at Honolulu Museum of Art and Asad Jafri, Shangri La's Curator of Programs.  (120 minutes)
05:30 PM
Native Women in Law Talk Story ~ Kuleana beyond a law degree
The Judiciary and the Judiciary History Center celebrate Women's History Month by focusing on Women in Law in Hawaiʻi.  (60 minutes)
Mar 27, 2019
05:00 PM
Panel: Mana Moana with Visio Siasau, Auli'i Mitchell and Dr. Manulani Aluli Meyer
STORY / TELL: Mana Moana: A collaborative discussion of Pacific Island-based artforms.  (60 minutes)
Mar 28, 2019
04:00 PM
Panel: No hea mai ʻoe?
STORY / TELL: Presented by Ka Waiwai Collective, music and panel discussion around indigenous curation and place-making.  (120 minutes)
Mar 29, 2019
04:00 PM
A Call to the Ancestors: Indigenous Poetics of Understanding
MAKER / MISCHIEVOUS: A Call to the Ancestors: Indigenous Poetics of Understanding is an interactive poetry workshop hosted by writer, spoken word artist and poet Sashily K  (120 minutes)
Mar 30, 2019
01:00 PM
Nā Wāhine Koa: A Dramatic Reading and Discussion hosted by Noelani Goodyear-Ka‘ōpua
STORY / TELL: This performance is drawn from the recently published oral history Nā Wāhine Koa: Hawaiian Women for Sovereignty and Demilitarization.  (120 minutes)
04:00 PM
DisPrognosis: Collective Performance and Dialogue-drawing Workshop
MAKER / MISCHIEVOUS: Artists Tiong Ang and Marcha van den Hurk (the Netherlands) create an experiential space.  (120 minutes)
07:00 PM
Counter Hegemonic: Hip Hop's Alchemical Connection to Revolutionary Movements in Hawaii and Around the World
RIGHT / NOW POP-UPS: Hip hop performance and panel discussion.  (120 minutes)
Mar 31, 2019
12:00 PM
Atlas Tea + Apothecary Presents a Traveling Tea Party = Music / Herbal Medicine
Mindfully curated experiences for the globally conscious palate through intimate gatherings with the intention of honoring the sacred feminine/masculine via meeting of the minds, creative circles, cyphers & collaborations with guest creatives.  (120 minutes)
03:00 PM
Atlas Tea + Apothecary Presents a Traveling Tea Party = Dance / Herbal Medicine
Mindfully curated experiences for the globally conscious palate through intimate gatherings with the intention of honoring the sacred feminine/masculine via meeting of the minds, creative circles, cyphers & collaborations with guest creatives.  (120 minutes)
04:00 PM
Convergence Dance Theatre Presents: "Out of the Closet"
PAU / HANA MEDLEY: Convergence Dance Theatre’s CDT dancers fill the space with elegant frocks and ephemeral forms--reacting, creating and responding to their surroundings.  (120 minutes)
Apr 4, 2019
05:00 PM
Waiwai: Regenerative Relationships
Panel Talk Story with Waiwai Collective Co-Founders Mahinapoepoe Duarte, Keoni Lee and Jamie Makasobe  (60 minutes)
Apr 5, 2019
05:00 PM
Eunoia: A Night of Poetry and Music
Eunoia is a night of music and spoken word poetry featuring musician Malia Johnson and poet Maggie Odom.  (43260 minutes)
Apr 6, 2019
04:00 PM
Civil Cafe: #BeingMicronesian in Hawaii
Despite Hawaii's reputation as a racial and ethnic melting pot, many Micronesian residents face discrimination, both online and in person.  (120 minutes)
07:00 PM
Film Screening & Talk Story: Down Here on the Sidewalk in Waikīkī
Down On the Sidewalk in Waikīkī is a narrative short film inspired by a collection of poetry published posthumously featuring the work of Hawaiian poet Wayne Kaumualii Westlake (1947-84).
Apr 7, 2019
12:00 PM
Atlas Tea + Apothecary Presents a Culinary Journey / Beat Production Listening Tea Party
Mindfully curated experiences for the globally conscious palate through intimate gatherings with the intention of honoring the sacred feminine/masculine via meeting of the minds, creative circles, cyphers & collaborations with guest creatives.  (120 minutes)
02:00 PM
FORGIVENESS: Tales of The Three Monks & Local Lore
FORGIVENESS: Storytelling & multi-media - Local Storyteller Jeff Gere shares various Tales of Forgiveness.  (120 minutes)
03:00 PM
Atlas Tea + Apothecary Presents a Metamorphosis Eco-Conscious Community Tea Party
Mindfully curated experiences for the globally conscious palate through intimate gatherings with the intention of honoring the sacred feminine/masculine via meeting of the minds, creative circles, cyphers & collaborations with guest creatives.  (120 minutes)
Apr 12, 2019
07:00 PM
Lucie and The Perfect Wave LIVE Concert
Featuring locally-based international touring singer/songwriter Lucie Lynch, slack-key guitarist Michael Tanenbaum, eclectic electric guitar player Nick Gertsson, and Blake McMillen on fretless bass,
Apr 13, 2019
04:00 PM
REEL WĀHINE OF HAWAI‘I
A series (6) of short doc (8-9 minutes each) of Hawai‘i’s top women filmmakers.  (120 minutes)
Apr 14, 2019
12:00 PM
Atlas Tea + Apothecary Presents a Creative Medicine Tea Party
Transforming Poison into Medicine  (120 minutes)
01:00 PM
Jewels of Creativity: An interactive demonstrations & discussion about Hawai'i based jewelry industry presented by El Dorado Casting Lab
A unique discussion about the local jewelry making industry, its challenges and inspirations, by local independent experts in the field. In particular, the opportunities arising from working in the densely multicultural Pacific Rim.  (60 minutes)
03:00 PM
Atlas Tea + Apothecary Presents a Lomi / Identity Tea Party
Lomi Aku, Lomi Mai! Kamakanuiʻahaʻilono Jingao is a Hawaiian Healing Practitioner with a background in Lomilomi, Lā’au Lapa’au and Ho’oponopono.  (120 minutes)
05:00 PM
Excerpts from La Madonna (Reclaiming the Goddess)
ONA launches their 2019 Season with a free performance excerpt from their beloved show, La Madonna.  (60 minutes)
Apr 18, 2019
04:00 PM
Educators Pau Hana
Educators Pau Hana: An open invitation to teachers across disciplines, institutions and islands, HB19 is offering up a gathering of valuable minds and hearts  (120 minutes)
Apr 19, 2019
05:00 PM
Live Music + Live Illustration Performance Audio/Visual Collaboration with Drowning Dreamers, Brady Evans, smallerclusters
A collaborative project between three Hawaii-based artists: Drowning Dreamers Band, Brady Evans, and smallerclusters/Duncan Dempster.  (60 minutes)
Apr 20, 2019
12:00 PM
Ho Mai Ka Pono: Traditional understanding of time and place talk and presentation.
In the traditional reality you always have a sense of where you are placed in time. You feel connected to everything. You have an intimate understanding of the movement of life across the entire island and beyond..  (120 minutes)
04:00 PM
OUT OF STATE Film Screening & Community Talk
Watch the award-winning documentary OUT OF STATE, which sheds light on the lives of inmates returning to Hawaiʻi post-incarceration on the continental U.S., and then participate in a group discussion.  (120 minutes)
Apr 21, 2019
12:00 PM
SaVAge K'lub HQ Takeover: Atlas Tea + Apothecary Presents a Medicine / Women Tea Party
Herbal Medicine Herbal Tinctures - Bitters (tasting)  (120 minutes)
01:30 PM
Keiki Artful Experience by Art Imporium
Inspired by Hb19 artist, Matt Kubo.  (90 minutes)
03:00 PM
SaVAge K'lub HQ Takeover: Atlas Tea + Apothecary Presents an Acu / 'Ai Tea Party
Chinese Medicine Empowering Our Community Through Self-Care  (120 minutes)
04:00 PM
Living Aloha: Creating Color Bridges
Color Bridges by Dawn Yoshimura, artist, educator and 4th generation keiki o ka aina, of Japanese descent shares a method of teaching watercolor and working with color to create harmonic pairs that build up to an intuitive calligraphic abstract serie  (120 minutes)
Apr 24, 2019
04:00 PM
MoveMEANT: Identity & Resilience
Presented by Dancers Unlimited, MoveMEANT: Identity & Resilience engages the community through panel discussions and dance workshops to explore the role of traditional and contemporary dances as tools of strengthening cultural identities and promotin  (120 minutes)
Apr 25, 2019
04:00 PM
Using Creativity and Art Making to Support Emotional Health
Multi-media Presentation presented by Kailua Art and Art Therapy Studio with creative experiences for participants.  (120 minutes)
Apr 26, 2019
05:00 PM
Liz Miller-Kovacs - Performance Piece
Performance artist, Liz Miller-Kovacs explores the relationship between commodity, globalized society and the human condition.  (60 minutes)
Apr 27, 2019
04:00 PM
Film Screening - Mauka to Makai presented by HIFF (Hawaii International Film Festival)
Mauka to Makai offers an unfiltered window in to a day in the lives of two cousins, who, while traveling from Kāneʻohe to Kailua, grapple with their identity, vices, and the familial bonds that make and break them.  (120 minutes)
07:00 PM
FEAST: Elevating the Pacific Arts Community
FEAST refers to a community dinner, at which attendees pay to join a catered reception, and a portion of that payment is set aside as a prize.  (120 minutes)
Apr 28, 2019
02:00 PM
MoveMEANT for Every Body hosted by Dancers Unlimited
MoveMEANT for Every BODY is an interactive dance workshop with dance performances that can be improv and/or choreographed  (120 minutes)
05:00 PM
Excerpts from La Madonna (Reclaiming the Goddess)
ONA launches their 2019 Season with a free performance excerpt from their beloved show, La Madonna.  (60 minutes)
05:00 PM
Excerpts from La Madonna (Reclaiming the Goddess)
ONA launches their 2019 Season with a free performance excerpt from their beloved show, La Madonna.  (60 minutes)
Order Summary
No items selected